Alert archive / Missouri / Red Flag Warnings in 2018
Red Flag Warning 5, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Mar 15, 2018, 8:48 AM CDT for 19 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Mar 15, 2018, 10:25 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2018, 8:48 AM CDT (13:48 UTC)
- In effect from
- Mar 15, 2018, 10:25 AM CDT
- Expired
- Mar 15, 2018, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
All 22 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Vernon County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 41 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2605 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707 WWUS83 KSGF 151348 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 848 AM CDT Thu Mar 15 2018 KSZ073-097-101-MOZ066-077-088-093-160000- /O.NEW.KSGF.FW.W.0005.180315T1700Z-180316T0000Z/ /O.CON.KSGF.FW.A.0002.180316T1800Z-180317T0000Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton- 848 AM CDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR SIGNIFICANT FIRE BEHAVIOR POTENTIAL... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR SIGNIFICANT GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 066, 073, 077, 088, 093, 097, AND 101... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from noon today to 7 PM CDT this evening. * AFFECTED AREA...Fire weather zones 073, 097, and 101.Fire weather zones 066, 077, 088, and 093. * Significant Grassland Fire Danger...Likely this afternoon and Friday Afternoon. * Winds...Southwest winds 20 to 30 mph this afternoon. Southwest to West winds 20 to 35 mph with gusts up to 40 mph Friday afternoon. * Relative Humidity...As low as 25 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended Today or Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MOZ067-078-089-094-101-102-160000- /O.NEW.KSGF.FW.W.0005.180315T1700Z-180316T0000Z/ St. Clair-Cedar-Dade-Lawrence-McDonald-Barry- 848 AM CDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR SIGNIFICANT FIRE WEATHER BEHAVIOR POTENTIAL... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from noon today to 7 PM CDT this evening. * AFFECTED AREA...Fire weather zones 067, 078, 089, 094, 101, and 102. * WIND...Southwest winds 20 to 30 mph this afternoon * HUMIDITY... As low as 25 percent * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended Today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Burchfield
3 follow-up statements
490 WWUS83 KSGF 151525 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 1025 AM CDT Thu Mar 15 2018 MOZ055-068-079-080-090-091-095-103-104-160000- /O.EXB.KSGF.FW.W.0005.180315T1525Z-180316T0000Z/ Benton-Hickory-Polk-Dallas-Greene-Webster-Christian-Stone-Taney- 1025 AM CDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR SIGNIFICANT FIRE WEATHER BEHAVIOR POTENTIAL... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect until 7 PM CDT this evening. * AFFECTED AREA...Fire weather zones 067, 078, 089, 094, 101, and 102. * WIND...Southwest winds 20 to 35 mph today * HUMIDITY... As low as 25 percent * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ073-097-101-MOZ066-077-088-093-160030- /O.EXT.KSGF.FW.W.0005.180315T1525Z-180316T0000Z/ /O.CON.KSGF.FW.A.0002.180316T1800Z-180317T0000Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton- 1025 AM CDT Thu Mar 15 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR SIGNIFICANT FIRE BEHAVIOR POTENTIAL......FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR SIGNIFICANT GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 066, 073, 077, 088, 093, 097, AND 101... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR SIGNIFICANT FIRE BEHAVIOR POTENTIAL.... ..FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR SIGNIFICANT GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 066, 073, 077, 088, 093, 097, AND 101... * AFFECTED AREA...Fire weather zones 073, 097, and 101.Fire weather zones 066, 077, 088, and 093. * Significant Grassland Fire Danger...today and Friday. * Winds...Southwest winds 20 to 35 mph this afternoon. Southwest to West winds 20 to 35 mph with gusts up to 40 mph Friday afternoon. * Relative Humidity...As low as 25 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended Today or Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MOZ067-078-089-094-101-102-160000- /O.EXT.KSGF.FW.W.0005.180315T1525Z-180316T0000Z/ St. Clair-Cedar-Dade-Lawrence-McDonald-Barry- 1025 AM CDT Thu Mar 15 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR SIGNIFICANT FIRE WEATHER BEHAVIOR POTENTIAL... * AFFECTED AREA...Fire weather zones 067, 078, 089, 094, 101, and 102. * WIND...Southwest winds 20 to 35 mph today * HUMIDITY... As low as 25 percent * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Burchfield
852 WWUS83 KSGF 152003 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 303 PM CDT Thu Mar 15 2018 KSZ073-097-101-MOZ066-077-088-093-160415- /O.CON.KSGF.FW.W.0005.000000T0000Z-180316T0000Z/ /O.CON.KSGF.FW.A.0002.180316T1800Z-180317T0000Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton- 303 PM CDT Thu Mar 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 066, 073, 077, 088, 093, 097, AND 101... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR FIRE WEATHER ZONES 066, 073, 077, 088, 093, 097, AND 101... * AFFECTED AREA...Fire weather zones 073, 097, and 101.Fire weather zones 066, 077, 088, and 093. * Significant Grassland Fire Danger...this afternoon and Friday afternoon. * Winds...Southwest winds 20 to 35 mph this afternoon. Southwest to West winds 20 to 35 mph with gusts up to 40 mph Friday afternoon. * Relative Humidity...As low as 25 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended Today or Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MOZ101-160415- /O.EXA.KSGF.FW.A.0002.180316T1800Z-180317T0000Z/ /O.CON.KSGF.FW.W.0005.000000T0000Z-180316T0000Z/ McDonald- 303 PM CDT Thu Mar 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR FIRE WEATHER ZONE 101... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR FIRE WEATHER ZONE 101... The National Weather Service in Springfield has issued a Fire Weather Watch, which is in effect from Friday afternoon through Friday evening. * AFFECTED AREA...Fire weather zones 073, 097, and 101.Fire weather zones 066, 077, 088, and 093. * Significant Grassland Fire Danger...This afternoon and Friday afternoon. * Winds...Southwest 15 to 30 mph this afternoon and southwest to West winds 20 to 35 mph with gusts up to 40 mph Friday afternoon. * Relative Humidity...As low as 25 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended Today or Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MOZ055-067-068-078>080-089>091-094-095-102>104-160000- /O.CON.KSGF.FW.W.0005.000000T0000Z-180316T0000Z/ Benton-St. Clair-Hickory-Cedar-Polk-Dallas-Dade-Greene-Webster- Lawrence-Christian-Barry-Stone-Taney- 303 PM CDT Thu Mar 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 055, 067, 068, 078, 079, 080, 089, 090, 091, 094, 095, 102, 103, AND 104... * AFFECTED AREA...Fire weather zones 067, 078, 089, 094, 101, and 102. * WIND...Southwest winds 20 to 35 mph this afternoon * HUMIDITY... As low as 25 percent * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Raberding
494 WWUS83 KSGF 160007 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 707 PM CDT Thu Mar 15 2018 KSZ073-097-101-MOZ066-077-088-093-101-160815- /O.EXP.KSGF.FW.W.0005.000000T0000Z-180316T0000Z/ /O.CON.KSGF.FW.A.0002.180316T1800Z-180317T0000Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald- 707 PM CDT Thu Mar 15 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WINDS AND HUMIDITY FOR FIRE WEATHER ZONES 066, 073, 077, 088, 093, 097, 101, AND 101... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 066, 073, 077, 088, 093, 097, 101, AND 101... * AFFECTED AREA...Fire weather zones 073, 097, and 101. Fire weather zones 066, 077, 088, and 093. * Significant Grassland Fire Danger...for Friday afternoon. * Winds...Winds are expected to subside after sunset. However... southwest to west winds of 20 to 35 mph with gusts up to 40 mph are expected Friday afternoon. * Relative Humidity...will begin to recover this evening as moisture increases...but will once again drop as low as 25 percent on Friday afternoon. * Impacts...Any fires that develop Friday afternoon will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS...A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ MOZ055-067-068-078>080-089>091-094-095-102>104-160115- /O.EXP.KSGF.FW.W.0005.000000T0000Z-180316T0000Z/ Benton-St. Clair-Hickory-Cedar-Polk-Dallas-Dade-Greene-Webster- Lawrence-Christian-Barry-Stone-Taney- 707 PM CDT Thu Mar 15 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 055, 067, 068, 078, 079, 080, 089, 090, 091, 094, 095, 102, 103, AND 104... Winds will subside and relative humidities will recover as moisture increases after sunset. Therefore the Red Flag Warning will be allowed to expire at 7 pm. $$ Gaede
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Mar 15, 5:06 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Mar 15, 5:06 AM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
506 AM CDT Thu Mar 15 2018
...12z Aviation Forecast Update...
.SHORT TERM...(Today and tonight)
Issued at 325 AM CDT Thu Mar 15 2018
An upper level trough is moving across the western U.S. this
morning and will begin to move out into the Central U.S. A
surface low pressure will develop and deepen across the High
Plains. Winds will become south-southwesterly today and gusty.
Wind gusts up to 35 mph may be possible. Surface moisture and
dewpoints will be slow to recover today. We will see elevated fire
weather danger conditions again today with a relatively dry
airmass, warm temperatures, and gusty winds. We are just shy of
Red Flag conditions but will need to monitor trends later today.
Exercise extreme caution if doing outdoor burning today. Highs
will warm up into the lower and middle 70s.
The strong upper level storm system will move out into the Plains
tonight. An arching band of showers and storms will develop ahead
of the system across the region late tonight into Friday.
.LONG TERM...(Friday through Wednesday)
Issued at 325 AM CDT Thu Mar 15 2018
Friday will be a windy day with the surface low continuing to
deepen over Kansas into Nebraska. Models indicate a narrow ribbon
of limited instability could develop ahead of an approaching
dryline/front Friday. A marginal threat of isolated strong to
severe storms has been included in the forecast for Friday
afternoon and evening across the Ozarks region. The main threat
will be isolated severe hail up to quarter size and damaging wind
gusts up to 60 mph. A sharp dryline will advance into our western
areas Friday afternoon. See the Fire Weather section below for
details.
Saturday will be cooler on the back side of the exiting storm
system. The next system will quickly moving into the region on
Sunday into Monday. Another fairly strong upper level system and
associated low pressure. It will again be breezy Sunday through
Tuesday. Rain and a few storms will be likely Sunday afternoon
through Monday night. At this time, strong storms are not
expected. It will again turn cooler behind the exiting system on
Tuesday with showers ending and remain coolish through mid week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 500 AM CDT Thu Mar 15 2018
VFR will continue today into tonight. The only aviation concerns
for pilots will be gusty south-southwest winds later this morning
and afternoon up to 25 knots. At the end of the TAF period will be
a chance for scattered showers and thunderstorms. There is a
PROB30 group that mentions this potential.
&&
.FIRE WEATHER...
Issued at 325 AM CDT Thu Mar 15 2018
Elevated to locally significant fire weather conditions will be
possible this afternoon with gusty winds and warmer temperatures.
It doesn't appear Red Flag conditions will be reached today but it
is something to monitor and stay situationally aware of today. A
sharp dryline will advance into the western areas Friday afternoon
and evening with strong gusty winds and humidity values dropping.
Red Flag conditions look more likely for areas along and west of
I-49 Friday afternoon and a Fire Weather Watch has been issued.
Extreme caution is advised for outdoor burning today and outdoor
burning is strongly not recommended on Friday afternoon.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Fire Weather Watch from Friday afternoon through Friday evening
for MOZ066-077-088-093.
KS...Fire Weather Watch from Friday afternoon through Friday evening
for KSZ073-097-101.
&&
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Griffin
FIRE WEATHER...GriffinHazardous weather outlook, Mar 15, 3:19 AM CDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 319 AM CDT Thu Mar 15 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160830- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 319 AM CDT Thu Mar 15 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited lightning risk. Limited non thunderstorm wind risk. Elevated fire weather risk. DISCUSSION... An elevated to locally significant fire weather danger will occur this afternoon with southwest winds becoming gusty with warmer temperatures and a dry air mass. Wind gusts up to 35 mph will be possible. A few thunderstorms will be possible late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated to widely scattered thunderstorms will be possible Friday ahead of a front and dry line boundary. There will be a marginal risk for a couple strong to severe thunderstorms possible on Friday into Friday evening. The threat would be isolated severe hail up to quarter size and damaging wind gusts up to 60 mph. A significant fire weather danger will likely develop Friday afternoon over southeast Kansas and far western Missouri as dry air moves into the area behind a dry line with gusty southwest winds. A Fire Weather Watch has been issued along and west of I-49 for Friday afternoon. Southwest to west winds of 20 to 30 mph is expected with gusts up to 40 mph possible over southeast Kansas into western Missouri Friday afternoon. Additional thunderstorm chances will return from late Sunday into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Griffin
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:10 AM CDT | Fire Weather Watch | SGF | Barton, Jasper, McDonald, Newton, Vernon | 23 hr |
Nearby
Red Flag Warnings in Missouri, 2018Red Flag Warnings in Kansas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.